I am a 61-year-old female who has had 2 episodes of temporary amnesia. The first was about 3 years ago, and lasted 15 minutes. The second time, I lost all my memories (eg how to read, my age, my address) for about an hour. Nobody noticed anything wrong with me either time, and I can clearly remember the experience of having no memories - it was like someone had built a brick wall between the reasoning part of my brain and the memory part.
After the second episode, I had a few memory glitches (different from my usual senior moments)
I just had a similar episode to what you describe. I have been diagnosed with a generalized anxiety disorder and take prozac. Recently while driving I had an onslaught of strange dreamlike imagery and when I emerged from it, I felt confused and couldn't remember the past three days. I went into the school where I teach and couldn't remember my students who all seemed like strangers to me. I also felt as if I were sleeping or in a drugged state. I've sometimes been driving in my neighborhood and suddenly lost all familiarity with it and felt as if I were back somewhere I used to live years ago. I worry that this is some sort of dementia. I'm wondering if you are also on an SSRI and if this might be related to years of SSRI use?
I also had a strange situation like this. I was in my car and the last thing I remember was turning on to the road. When I "came to" I was about 15 minutes away on a very major highway. I had no idea how I had gotten there. I was terrified and disoriented. I went to the ER only to be treated like I was daydreaming. They gave me the diagnosis of transient global amnesia but the intern actually said to me they had no idea why this happened. I went to a neurologist and he gave me the same answer. It frustrating and I feel completely helpless and scared. My grandfather died from complications of Alzheimer's. It scares me that I could be going down that same path. I am a 26 year old healthy (a little overweight) female. There is no reason I should be having memory loss
My 13 year old son has transient global amnesia due to Hashimoto's Encephalopathy. It has happened four times ranging from one day to 10 days. The only thing that brings back his memory is prednisone or IVIG. Actually, now when we taper him off of the prednisone he loses all his memories within a day. We are currently trying another slower taper and are hopeful for good results. Numerous MRIs, CT scans, and EEGs were normal. The first time he lost his memories I was talking to him and he stated that his mind felt fuzzy. The next moment all memories were gone. Now it happens during the night. He'll go to bed ok and wake up not knowing anything. Once his memories are restored (through medication) he remembers all memories prior to the incident and during the amnesia period. He once described it as just not being able to make a connection to anything in his brain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.